Hello everyone I thought I’d introduce myself properly and say how glad I am that I found this forum!
I’m Hayley a 33 year old Midwife, I live in Kent and fortunate to work at my local NHS trust- Medway Hospital.
I was seen by Dr Surenthiran purely by coincidence, on 7th Nov 2019 and diagnosed with migraine variant balance disorder.
I was a little shocked as I went into the appointment thinking I would be told that all my systems relate to a heart condition I have - POTs (postural orthorstatic tachycardia syndrome) in short when I stand blood pools in my legs and my heart rate increases so compensate sometimes my resting heart rate can be 140-160bpm.
For this reason I find it very hard to tolerate exercise but have recently bought a mini bike that I can lay on the couch and use.
Dr Surenthiran commenced Pizotifen for me and I started at 0.5mg
Increased on 14th Nov to 1g
Increased again to 1.5g on 21st Nov which is where he has told me to remain.
At first I thought I had responded well to the treatment as the fogginess and ear fullness had subsided, however it came back with a vengeance and I am now in the middle of a horrible episode of vertigo, nausea, and constant ear pressure.
Side effects for me have been drowsiness, slow gut, and weight gain, already I have gained 7lb since starting the meds yet I have honestly never eaten so healthily following Dr S MAV diet.
I managed to speak to Dr S’ secretary today Yasmin, who took all my details and I requested to change medication. Initially Dr S had suggested Gabapentin if I don’t tolerate the side effects of Pizotifen however I am wondering if topiramte may be better for me, as someone who is already overweight and suffer with Hyperhidrosis (increased sweating) I feel it could benefit me in more ways than one. However yasmin advises she would discuss with Dr S and get back to me in the next couple of days. - fingers crossed
So that’s me, if anyone has any tips/ advice I’d be grateful as it’s a minefield atm.
Thank you for reading